Alert archive / Florida / Rip Current Statements in 2013
Rip Current Statement 21, NWS Miami, FL
NWS Miami, FL issued this rip current statement at Aug 18, 2013, 3:33 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2013, 3:33 AM EDT (07:33 UTC)
- Expired
- Aug 19, 2013, 8:00 PM EDT
- In force
- 40 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1733 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
758 WHUS42 KMFL 180733 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 333 AM EDT SUN AUG 18 2013 ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES... FLZ168-172-173-182200- /O.NEW.KMFL.RP.S.0021.130818T0733Z-130819T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 333 AM EDT SUN AUG 18 2013 ...HIGH RIP CURRENT RISK THROUGH THIS EVENING... * TIMING...THROUGHOUT THE DAY. * IMPACTS...STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ KONARIK
4 follow-up statements
543 WHUS42 KMFL 181336 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 936 AM EDT SUN AUG 18 2013 ...VERY HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES... FLZ168-172-173-190000- /O.CON.KMFL.RP.S.0021.000000T0000Z-130819T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 936 AM EDT SUN AUG 18 2013 ...VERY HIGH RISK OF RIP CURRENTS REMAIN IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TIMING...THROUGHOUT THE DAY. * IMPACTS...STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ BAXTER
549 WHUS42 KMFL 182358 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 758 PM EDT SUN AUG 18 2013 ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES... FLZ168-172-173-190800- /O.EXT.KMFL.RP.S.0021.000000T0000Z-130820T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 758 PM EDT SUN AUG 18 2013 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH MONDAY EVENING... * TIMING...THROUGH MONDAY EVENING. * IMPACTS...STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$
506 WHUS42 KMFL 190822 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 422 AM EDT MON AUG 19 2013 ...HIGH RISK OF RIP CURRENTS FROM PALM BEACH TO MIAMI-DADE... FLZ168-172-173-200000- /O.CON.KMFL.RP.S.0021.000000T0000Z-130820T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 422 AM EDT MON AUG 19 2013 ...HIGH RISK OF RIP CURRENTS REMAINS IN EFFECT THROUGH THIS EVENING... * TIMING...THROUGH THIS EVENING. * IMPACTS...STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$
675 WHUS42 KMFL 200006 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 806 PM EDT MON AUG 19 2013 FLZ168-172-173-200115- /O.EXP.KMFL.RP.S.0021.000000T0000Z-130820T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 806 PM EDT MON AUG 19 2013 ...HIGH RIP CURRENT RISK HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this rip current statement went out at Aug 18, 2:12 AM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 18, 2:12 AM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 212 AM EDT SUN AUG 18 2013 .AVIATION... SOME COVERAGE OF SHOWERS OVER ATLANTIC WATERS EARLY THIS MORNING...SO WILL BE MONITORING FOR POSSIBLE AMENDMENTS FOR SHRA. GENERALLY...SOUTH FLORIDA SHOULD HAVE ONLY ISOLATED SHOWERS THROUGH NOON...THEN SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED. THIS IS DEPICTED IN TAFS WITH VCSH THROUGH 0Z. OUTSIDE OF THE BRIEF SHOWERS...VFR CONDITIONS WILL PREVAIL. EAST-SOUTHEAST WINDS WILL INCREASE AGAIN TO 10-15 KTS DURING THE DAY...THEN DIMINISH TO 5-10 KTS OVERNIGHT. && .PREV DISCUSSION... /ISSUED 958 PM EDT SAT AUG 17 2013/ UPDATE...NO SIGNIFICANT CHANGES TO THE FORECAST ARE REQUIRED THIS EVENING. ISOLATED SHOWERS WILL AFFECT THE EAST COAST METRO OVERNIGHT WITH A FEW TSTORMS OVER THE ADJACENT WATERS AS A MOIST EASTERLY WIND FLOW (PWAT NOW AT 2.04 INCHES) CONTINUES. A MODERATE RISK OF RIP CURRENTS CONTINUES ALONG THE ATLANTIC BEACHES. /GREGORIA PREV DISCUSSION... /ISSUED 208 PM EDT SAT AUG 17 2013/ DISCUSSION... ISOLATED TO SCATTERED SHOWERS AND A FEW STORMS WERE BEGINNING TO FIRE ACROSS THE INTERIOR. COVERAGE OF SHOWERS AND STORMS SHOULD INCREASE TOWARDS THE GULF COAST AS THE AFTERNOON PROGRESSES. SHOWERS AND STORMS WILL END THIS EVENING ACROSS THE WEST DUE TO LOSS OF DAYTIME HEATING. A FEW STREAMER SHOWERS ARE POSSIBLE OVERNIGHT FOR THE EAST COAST METRO AREAS. A CUTOFF UPPER LOW OVER THE MISSISSIPPI RIVER VALLEY WILL BEGIN TO WEAKEN AND LIFT NORTHEAST OVER THE SECOND HALF OF THE WEEKEND. THE SUBTROPICAL RIDGE OVER THE WESTERN ATLANTIC WILL BUILD TO THE WEST. A STALLED FRONTAL BOUNDARY WILL REMAIN ACROSS THE SOUTHEAST STATES ON SUNDAY. A MOISTURE STREAM WILL CONTINUE FROM A TROUGH OF LOW PRESSURE OVER THE BAY OF CAMPECHE INTO THE SOUTHEAST STATES. FOR SOUTH FLORIDA...MODERATE EASTERLY FLOW IS EXPECTED THROUGH THE MIDDLE OF THE WEEK. THIS ALSO MEANS THE BEST CHANCES FOR RAIN EACH AFTERNOON WILL BE ACROSS THE INTERIOR AND GULF COAST. THE RIP CURRENT RISK WILL REMAIN AT LEAST MODERATE THROUGH MID WEEK AS WELL. ISOLATED STREAMER SHOWERS ARE POSSIBLE FOR THE EAST COAST METRO AREAS...MAINLY IN THE MORNING HOURS. A SHORTWAVE MAY MOVE ACROSS SOUTH FLORIDA TUESDAY NIGHT AND WEDNESDAY. 500MB TEMPS MAY COOL SLIGHTLY...AND THIS COULD LEAD TO SOME STRONGER STORMS WEDNESDAY AFTERNOON FOR THE INTERIOR AND GULF COAST. HIGH PRESSURE IS FORECAST TO WEAKEN THURSDAY THROUGH THE END OF THE WEEK AS AN UPPER LEVEL TROUGH DIGS SOUTH ALONG THE EASTERN SEA BOARD. WITH LIGHTER FLOW...RAIN CHANCES ARE FORECAST TO INCREASE FOR THE EAST COAST METRO AREAS. HIGH TEMPERATURES ARE FORECAST TO REMAIN NEAR NORMAL THROUGH THE PERIOD...WITH HIGHS NEAR 90 TO THE LOWER 90S. LOW TEMPERATURES ARE FORECAST TO BE A COUPLE DEGREES ABOVE NORMAL THROUGH THE PERIOD DUE TO THE MODERATE EASTERLY FLOW FROM THE ATLANTIC. OVERNIGHT TEMPS WILL ONLY DIP TO MID 70S ACROSS THE INTERIOR AND WEST...AND UPPER 70S TO LOWER 80S FOR THE EAST COAST METRO AREAS. MARINE... MAINLY EASTERLY FLOW IN THE 10 TO 15 KNOT RANGE IS FORECAST TO PREVAIL OVER SUNDAY THROUGH THE MIDDLE OF NEXT WEEK WITH GULF AND ATLANTIC SEAS FORECAST TO BE 4 FEET OR LESS DURING THIS PERIOD. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 90 80 91 80 / 20 20 20 20 FORT LAUDERDALE 89 81 90 81 / 20 20 20 20 MIAMI 90 80 90 80 / 20 20 20 20 NAPLES 93 77 93 75 / 40 30 50 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...60/BD AVIATION/RADAR...23/SK
Hazardous weather outlook, Aug 17, 9:33 PM EDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 933 PM EDT SAT AUG 17 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 181645- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 933 PM EDT SAT AUG 17 2013 ...ISOLATED THUNDERSTORMS OVERNIGHT ACROSS MAINLY AREA WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE NIGHT ACROSS THE ATLANTIC AND GULF WATERS. MAIN IMPACTS WILL BE BRIEF HEAVY DOWNPOURS AND OCCASIONAL LIGHTNING. RIP CURRENTS: THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE ATLANTIC BEACHES OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MODERATE TO POSSIBLY HIGH RIP CURRENTS RISKS WILL CONTINUE ACROSS THE ATLANTIC BEACHES SUNDAY AND MONDAY. THIS THREAT MAY CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL FOCUS OVER INTERIOR SOUTH FLORIDA FOR THE FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Rip Current Statements in Florida, 2013Every rip current statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.